MAUDE Adverse Event Report: TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE

TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number RHA® 2 (1mL)
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare serious side effects, although widely known and documented in the context of filler injections.They are related to the accidental injection of the product inside or close to a blood vessel, leading to its occlusion or compression, blocking the blood flow.If treated on time with an appropriate treatment, symptoms can be fully resolved without sequalae.If the vascular complication is not detected/diagnosed and treated timely, it can lead to a skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.Batch analyses undertaken confirm that the products passed sterility and quality compliance tests, therefore the imputability of the product seems dismissed.
 
Event or Problem Description
A naturopath notified teoxane of an adverse event on (b)(6) 2023.A female patient was injected on (b)(6) 2023 with 1ml of teosyal rha 2 in the perioral areas, lips, and labial commissures.The injection was done with the needle provided in the box and a cannula.Three (3) days after, on (b)(6) 2023, the patient presented a series of signs and symptoms in and around the right upper lip (skin discolouration, redness, swelling, pain) that were caused by a vascular occlusion according to the local medical expert mandated on this case.This medical expert was also put in contact with the naturopath injector to provide treatment recommendations.They were the following: dissolve filler with hyaluronidase (2 ampoules at 150 iu), corticosteroids (brednesolon 50mg for 3-4 days), antibiotics (amoxiclav 2x1).The patient was also referred to her general practitioner.Based on information received on 14-jun-2023, the reporter in this case appears lost to follow-up.It is known that, as of (b)(6) 2023, the adverse event was partially resolved.

Brand Name
TEOSYAL RHA 2
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ   1203
Manufacturer Contact
rue de lyon 105
geneva, geneva 1203
MDR Report Key17245412
Report Number3005975625-2023-00483
Device Sequence Number6697906
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public07640173230021
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberRHA® 2 (1mL)
Device Catalogue Number940007
Device Lot Number22352AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale